Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 5, 2014, 4:41 AM CST. It took effect at Jan 5, 2014, 3:00 PM CST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2014, 4:41 AM CST (10:41 UTC)
- In effect from
- Jan 5, 2014, 3:00 PM CST
- Expired
- Jan 7, 2014, 3:00 PM CST
- In force
- 48 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
806 WHUS73 KGRB 051041 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 441 AM CST SUN JAN 5 2014 ...GUSTY WEST TO NORTHWEST WINDS EXPECTED LATER TODAY THROUGH MONDAY NIGHT... .STRONG NORTHWEST WINDS WILL DEVELOP LATER TODAY...AS THE PRESSURE GRADIENT INCREASES BETWEEN LOW PRESSURE OVER THE GREAT LAKES AND ARCTIC HIGH PRESSURE IN THE NORTHERN PLAINS. LMZ521-522-541>543-051845- /O.NEW.KGRB.SC.Y.0002.140105T2100Z-140107T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 441 AM CST SUN JAN 5 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY. * WINDS WILL BE FROM THE NORTHWEST TO WEST AT 15 TO 25 KTS...WITH A FEW GALE FORCE GUSTS TO 35 KTS. * WAVES WILL BUILD TO 2 TO 4 FT IN ICE-FREE AREAS ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TSK
9 follow-up statements
926 WHUS73 KGRB 051558 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 958 AM CST SUN JAN 5 2014 ...GUSTY WEST TO NORTHWEST WINDS EXPECTED LATER TODAY THROUGH MONDAY NIGHT... .STRONG NORTHWEST WINDS WILL DEVELOP LATER TODAY...AS THE PRESSURE GRADIENT INCREASES BETWEEN LOW PRESSURE OVER THE GREAT LAKES AND ARCTIC HIGH PRESSURE IN THE NORTHERN PLAINS. LMZ521-522-541>543-060000- /O.CON.KGRB.SC.Y.0002.140105T2100Z-140107T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 958 AM CST SUN JAN 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY... * WINDS WILL BE FROM THE NORTHWEST TO WEST AT 15 TO 25 KTS... WITH A FEW GALE FORCE GUSTS TO 35 KTS. * WAVES WILL BUILD TO 2 TO 4 FT IN ICE-FREE AREAS ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
485 WHUS73 KGRB 052124 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 324 PM CST SUN JAN 5 2014 ...GUSTY WEST TO NORTHWEST WINDS EXPECTED THROUGH MONDAY NIGHT... .STRONG NORTHWEST WINDS WILL DEVELOP THIS EVENING...AS THE PRESSURE GRADIENT INCREASES BETWEEN LOW PRESSURE OVER THE EASTERN GREAT LAKES AND ARCTIC HIGH PRESSURE IN THE NORTHERN PLAINS. LMZ521-522-541>543-060530- /O.CON.KGRB.SC.Y.0002.000000T0000Z-140107T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 324 PM CST SUN JAN 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WINDS WILL BE FROM THE NORTHWEST TO WEST AT 15 TO 25 KTS... WITH A FEW GALE FORCE GUSTS TO 35 KTS. * WAVES WILL BUILD TO 2 TO 4 FT IN ICE-FREE AREAS ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
623 WHUS73 KGRB 060325 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 925 PM CST SUN JAN 5 2014 ...GUSTY WEST TO NORTHWEST WINDS EXPECTED THROUGH MONDAY NIGHT... .STRONG NORTHWEST WINDS WILL CONTINUE...AS THE PRESSURE GRADIENT CONTINUES TO TIGHTEN BETWEEN LOW PRESSURE OVER THE EASTERN GREAT LAKES AND ARCTIC HIGH PRESSURE ACROSS THE UPPER MIDWEST. LMZ521-522-541>543-061130- /O.CON.KGRB.SC.Y.0002.000000T0000Z-140107T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 925 PM CST SUN JAN 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WINDS WILL BE FROM THE NORTHWEST TO WEST AT 15 TO 25 KTS... WITH A FEW GALE FORCE GUSTS TO 35 KTS. * WAVES WILL BUILD TO 2 TO 4 FT IN ICE-FREE AREAS ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
698 WHUS73 KGRB 061045 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 445 AM CST MON JAN 6 2014 ...GUSTY WEST TO NORTHWEST WINDS EXPECTED THROUGH TUESDAY MORNING... .GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE...AS THE PRESSURE GRADIENT REMAINS STRONG BETWEEN LOW PRESSURE OVER THE EASTERN GREAT LAKES AND ARCTIC HIGH PRESSURE ACROSS THE NORTHERN PLAINS. LMZ521-522-541>543-061845- /O.EXT.KGRB.SC.Y.0002.000000T0000Z-140107T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 445 AM CST MON JAN 6 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TUESDAY... * WINDS WILL BE FROM THE NORTHWEST TO WEST AT 15 TO 25 KTS...WITH OCCASIONAL GUSTS TO 30 TO 35 KTS. * WAVES WILL BUILD TO 2 TO 4 FT IN ICE-FREE AREAS ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TSK
283 WHUS73 KGRB 061531 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 931 AM CST MON JAN 6 2014 ...GUSTY WEST TO NORTHWEST WINDS EXPECTED THROUGH TUESDAY MORNING... .GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE...AS THE PRESSURE GRADIENT REMAINS STRONG BETWEEN LOW PRESSURE OVER THE EASTERN GREAT LAKES AND ARCTIC HIGH PRESSURE ACROSS THE NORTHERN PLAINS. LMZ521-522-541>543-062345- /O.CON.KGRB.SC.Y.0002.000000T0000Z-140107T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 931 AM CST MON JAN 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WINDS WILL BE FROM THE NORTHWEST TO WEST AT 15 TO 25 KTS... WITH A FEW GUSTS TO 30 TO 35 KTS. * WAVES WILL BUILD TO 2 TO 4 FT IN ICE-FREE AREAS ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
519 WHUS73 KGRB 062158 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 358 PM CST MON JAN 6 2014 ...GUSTY WEST TO NORTHWEST WINDS EXPECTED THROUGH TUESDAY MORNING... .GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE...AS THE PRESSURE GRADIENT REMAINS STRONG BETWEEN LOW PRESSURE OVER THE EASTERN GREAT LAKES AND ARCTIC HIGH PRESSURE ACROSS THE NORTHERN PLAINS. LMZ521-522-062300- /O.CAN.KGRB.SC.Y.0002.000000T0000Z-140107T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 358 PM CST MON JAN 6 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NEARSHORE MARINE FORECAST FOR THE BAY OF GREEN BAY WILL BE SUSPENDED DUE TO ICE COVERAGE. FORECASTS WILL RESUME ON OR BEFORE APRIL 1, 2014. $$ LMZ541>543-070600- /O.CON.KGRB.SC.Y.0002.000000T0000Z-140107T1800Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 358 PM CST MON JAN 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WINDS WILL BE FROM THE NORTHWEST TO WEST AT 15 TO 25 KTS... WITH A FEW GUSTS TO 30 TO 35 KTS. * WAVES OF 2 TO 4 FT IN ICE-FREE AREAS ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
192 WHUS73 KGRB 070338 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 938 PM CST MON JAN 6 2014 ...GUSTY WEST TO NORTHWEST WINDS EXPECTED THROUGH TUESDAY MORNING... .GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE...AS THE PRESSURE GRADIENT REMAINS STRONG BETWEEN LOW PRESSURE OVER THE EASTERN GREAT LAKES AND ARCTIC HIGH PRESSURE ACROSS THE NORTHERN PLAINS. LMZ541>543-071145- /O.CON.KGRB.SC.Y.0002.000000T0000Z-140107T1800Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 938 PM CST MON JAN 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WINDS WILL BE FROM THE NORTHWEST TO WEST AT 15 TO 25 KTS... WITH A FEW GUSTS TO 30 TO 35 KTS. * WAVES OF 2 TO 4 FT IN ICE-FREE AREAS ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
718 WHUS73 KGRB 071104 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 504 AM CST TUE JAN 7 2014 ...GUSTY WEST WINDS EXPECTED THROUGH EARLY THIS AFTERNOON... .GUSTY WEST WINDS WILL CONTINUE...AS THE PRESSURE GRADIENT REMAINS STRONG BETWEEN LOW PRESSURE OVER THE EASTERN GREAT LAKES AND ARCTIC HIGH PRESSURE ACROSS THE NORTHERN PLAINS. LMZ541>543-071915- /O.EXT.KGRB.SC.Y.0002.000000T0000Z-140107T2100Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 504 AM CST TUE JAN 7 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS WILL BE FROM THE WEST AT 15 TO 25 KTS... WITH A FEW GUSTS TO AROUND 30 KTS. * WAVES OF 2 TO 4 FT IN ICE-FREE AREAS ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
145 WHUS73 KGRB 071654 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1054 AM CST TUE JAN 7 2014 ...GUSTY WEST WINDS CONTINUE THROUGH EARLY AFTERNOON... .GUSTY WEST WINDS WILL CONTINUE THROUGH EARLY AFTERNOON AND THEN BEGIN TO DIMINISH. LMZ541>543-072100- /O.CON.KGRB.SC.Y.0002.000000T0000Z-140107T2100Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1054 AM CST TUE JAN 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS WILL BE FROM THE WEST AT 15 TO 25 KTS... WITH A FEW GUSTS TO AROUND 30 KTS. * WAVES OF 2 TO 4 FT IN ICE-FREE AREAS ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 4:06 AM CST, 35 minutes earlier.
Area forecast discussion, Jan 5, 4:06 AM CST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 406 AM CST SUN JAN 5 2014 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND MONDAY ISSUED AT 405 AM CST SUN JAN 5 2014 MAIN FCST CONCERN IS BITTER COLD TEMPS AND WIND CHILL HEADLINES... WITH MINOR PCPN CHANCES A SECONDARY CONCERN. TEMPS HAVE FALLEN SLOWER THAN EXPECTED OVERNIGHT...PARTIALLY DUE TO MID/HIGH CLOUDS OVER THE SE HALF OF THE CWA AND LAKE-INDUCED LOW CLOUDS OVER THE FAR NORTH...AND ALSO AS A RESULT OF THE STALLING ARCTIC FRONT TO OUR EAST. THIS TREND WILL LIKELY CONTINUE TODAY AND EARLY TONIGHT AS A SFC LOW RIPPLES NE ALONG THE FRONT INTO THE GREAT LAKES REGION. THE CONSEQUENCES OF THIS ARE POSITIVE...AS TEMPS WILL BE A LITTLE WARMER THAN PREVIOUSLY EXPECTED...AND WIND CHILLS WILL NOT BE AS COLD IN NE/EC WI. HAVE RAISED MAX TEMPS 2 TO 4 DEGREES AT MOST LOCATIONS TODAY. WILL KEEP THE WIND CHILL ADVISORY GOING IN NC/C WI...BUT WITH WIND CHILLS GENERALLY IN THE -5 TO -15 RANGE IN NE/EC WI...HAVE OPTED TO CANCEL THERE. THE COLD AIR WILL MAKE A CONCERTED PUSH AS THE SFC LOW LIFTS OUT OF THE GREAT LAKES LATER TONIGHT...WITH H8 TEMPS DROPPING TO -28 TO -33 C BY MONDAY MORNING. HAVE RAISED MIN TEMPS A FEW DEGREES... MAINLY DUE TO MOSTLY CLOUDY SKIES...AND FCST SOUNDINGS SHOWING A MIXED LAYER FROM THE SFC TO 925 MB. IT WILL STILL BE PLENTY COLD... WITH MIN TEMPS IN THE TEENS BLO ZERO EAST...AND 20S TO AROUND 30 BLO ZERO WEST. THE PRESSURE GRADIENT WILL BE STRONG BETWEEN THE SFC LOW TO OUR EAST AND THE ARCTIC HIGH OVER THE NORTHERN PLAINS... SO STEADY W-NW WINDS OF 10 TO 20 MPH WILL OCCUR OVER MOST OF THE CWA...WITH 20 TO 25 MPH OVER THE FOX VALLEY/LAKESHORE AREAS. THE COMBINATION OF COLD TEMPS AND WINDS WILL CAUSE WIND CHILLS TO FALL INTO THE -35 TO -55 RANGE TONIGHT THROUGH MONDAY...WITH THE COLDEST READINGS IN NC/C WI LATE TONIGHT/EARLY MONDAY. WILL KEEP THE 6 PM START TIME FOR THE WIND CHILL WARNING FOR THE ENTIRE CWA... EVEN THOUGH WIND CHILLS LIKELY WON'T REACH -35 OVER NE/EC WI UNTIL LATE EVENING OR AROUND MIDNIGHT. A FRIGID DAY IS IN STORE FOR MONDAY...WITH HIGH TEMPS IN THE TEENS BLO ZERO OVER MOST OF THE CWA...EXCEPT -5 TO -10 OVER THE NE CORNER AND LAKESHORE AREAS. HAVE ADDED A BIT MORE PCPN TO THE FCST. AS THE SFC WAVE LIFTS NORTH THIS AFTERNOON AND EVENING...CYCLONIC NW LOW-LEVEL FLOW WILL DEVELOP OVER EASTERN WI...LEADING TO SOME LIGHT SNOW OR FLURRIES...MAINLY OVER THE LAKESHORE. THIS WILL BE AIDED BY THE PRESENCE OF THE RRQ OF AN UPPER JET. IN ADDITION...EXPECT SOME FLURRIES OVER MOST OF THE CWA AS THE POLAR VORTEX MOVES THROUGH THE CWA LATE TONIGHT/EARLY MONDAY. WEAK LAKE-EFFECT SNOW WILL ALSO IMPACT FAR NORTHERN WI AT TIMES. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY ISSUED AT 405 AM CST SUN JAN 5 2014 THE BREAKDOWN OF THE WEST COAST UPR RDG WL ALLOW FOR A MORE TEMPERATE PACIFIC AIR MASS TO MOVE ACROSS THE CONUS DURING THE LATTER HALF OF THE WEEK. THE MAIN FCST ISSUE WL BE HOW THE JET STREAM REACTS AND WHAT INTERACTION TAKES PLACE BETWEEN THE NRN AND SRN BRANCHES OF THE JET. SOME MDLS INDICATE A SPLIT FLOW...OTHERS DO NOT. THESE MDL DIFFERENCES WOULD DICTATE TIMING/STRENGTH OF SHORTWAVE TROFS MOVING ACROSS THE CONUS AND WHEN TO BRING PCPN CHCS TO NE WI. THE POLAR VORTEX CONTS TO PULL NE INTO WRN QUEBEC MON NGT...THEREBY EASING THE BITTERLY COLD CYCLONIC FLOW OVER WI. 8H TEMPS ARE EXPECTED RISE INTO THE -20 TO -25C RANGE WITH PREVAILING WEST WIND AT 10 TO 15 MPH CNTRL WI...15 TO 25 MPH NEAR LAKE MI. THIS WIND DIRECTION IS NOT FAVORABLE FOR LAKE EFFECT OVER VILAS CNTY...THUS NOTHING MORE THAN AN ISOLATED SNOW SHWR IS ANTICIPATED. THE MAIN STORY TO BE ON THE DANGEROUSLY COLD WIND CHILLS AS MIN TEMPS FROM 15 TO 30 BELOW ZERO LEAD TO WIND CHILL VALUES FROM 40 TO 50 BELOW ZERO. A WEAKENING SFC RDG OF HI PRES IS FCST TO MOVE INTO THE WRN GREAT LAKES ON TUE AND FINALLY ALLOW WINDS TO GRADUALLY DIMINISH. EVEN WITH A RETURN OF SOME SUNSHINE...THE BITTER COLD START TO THE DAY WL KEEP MAX TEMPS IN THE SINGLE DIGITS BELOW ZERO. THE END TIME FOR WIND CHILL WARNINGS STILL LOOKS GOOD FOR 18Z TUE ALTHO WIND CHILLS WL REMAIN IN THE -20 TO -30 DEG RANGE THRU THE AFTERNOON. MDLS INDICATE ANOTHER AREA OF HI PRES WL BUILD ACROSS THE NRN PLAINS/UPR MS VALLEY TUE NGT. AN INFLUX OF DRIER AIR SHOULD BRING MOSTLY CLEAR TO PARTLY CLOUDY SKIES WITH WINDS OF ONLY 5 TO 10 MPH. WHILE THE CORE OF THE ARCTIC AIR TO BE LONG GONE...RADIATIONAL COOLING WL STILL ALLOW TEMPS TO EASILY FALL. LOOK FOR MIN TEMPS TO RANGE FROM THE SINGLE DIGITS BELOW ZERO LAKESIDE TO AROUND 20 BELOW ZERO N-CNTRL WI. MAY NEED A WIND CHILL ADVY IF WNDS CAN REMAIN OVER 4 MPH. AS THE WEST COAST UPR RDG WEAKENS BY MID-WEEK... THE FIRST PACIFIC SYSTEM IN THE FORM OF A WEAK SHORTWAVE TROF IS PROGGED TO MOVE ACROSS THE CNTRL CONUS. FOR THE PAST SEVERAY DAYS... THERE HAS BEEN MDL DISAGREEMENT ABOUT WHETHER AN AREA OF HI PRES WOUDL BE STRONG ENUF OVER THE UPR MS VALLEY TO SHUNT ANY ISEN LIFT- INDUCED PCPN FROM REACHING NE WI. FORTUNATELY...THE GFS/GEM KEEPS ANY PCPN SOUTH OF THE IL BORDER WHILE THE 00Z ECMWF ALSO NOT KEEPS THE LIGHT SNOW TO OUR SOUTH AS WELL. THUS...HAVE REMOVED THE SLGT CHC POPS FROM CNTRL AND E-CNTRL WI ON WED. AT LEAST TEMPS WL CONT TO MAKE A GRADUAL RECOVERY ON WED WITH READINGS ABLE TO GET INTO THE SINGLE DIGITS ABOVE ZERO. THIS WEAK SHORTWAVE TROF TO QUICKLY PUSH THRU MAINLY THE SRN SECTIONS OF THE GREAT LAKES WED NGT...THUS MAINTAINING A SML CHC OF LIGHT SNOW TO OUR SOUTH. THE FCST STARTS TO BECOME MORE MURKY FROM THU ONWARD AS THE MDLS ARE HAVING DIFFICULTY WITH NOT ONLY THE LOCATION OF VARIOUS PIECES OF PACIFIC ENERGY...BUT ALSO HOW MUCH INTERACTION WL OCCUR BETWEEN THE TWO BRANCHES OF THE UPR JET. LESS INTERACTION WOULD LEAD TO A SLOWER SYSTEM MOVEMENT/MORE INTERACTION WOULD BRING A FASTER SYSTEM MOVEMENT. HAVE LEANED TOWARD THE MORE SPLIT FLOW SOLUTION FAVORED BY THE BETTER VERIFYING ECMWF...THUS ALLOWING FOR THE AREA OF HI PRES TO ESSENTIALLY REMAIN OVER THE GREAT LAKES ON THU. MODERATING TEMPS TO CONT ON THU WITH READINGS REACHING THE MID-TEENS TO AROUND 20 DEGS. UNDER THE ASSUMPTION THAT THIS SPLIT FLOW CONTS THRU THE END OF THE WEEK...THE SRN BRANCH WOULD IMPACT THE DEEP SOUTH/GULF COAST AND THE NRN BRANCH WOULD AFFECT SRN CANADA/NRN TIER OF STATES. THIS PATTERN WOULD GENERALLY FAVOR A DRY AND MORE MILD CONDITIONS FOR NE WI WITH MAX TEMPS BOTH FRI AND SAT IN THE 25 TO 30 DEG RANGE NORTH...UPR 20S TO LWR 30S SOUTH. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1010 PM CST SAT JAN 4 2014 ARCTIC AIR WL BE OVERSPREADING THE AREA DURING THE NEXT 24 HRS. LOW-LEVEL SUBSIDENCE WL GENERATE VFR CONDITIONS TNGT. EXPECT INCREASING WINDS TOMORROW AFTN AS WAVE RIDES NEWD ALONG THE ARCTIC FRONT TO OUR E. LOWER CLDS AND SOME FLURRIES EXPECTED BY LATE SUN AFTN. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING FROM 6 PM THIS EVENING TO NOON CST TUESDAY FOR WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074. WIND CHILL ADVISORY UNTIL 6 PM CST THIS EVENING FOR WIZ005- 010>012-018-019-030-035-036. && SHORT TERM.....KIECKBUSCH LONG TERM......KALLAS AVIATION.......SKOWRONSKI
Hazardous weather outlook, Jan 4, 7:25 PM CST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 725 PM CST SAT JAN 4 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 725 PM CST SAT JAN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT ARCTIC AIR WILL BEGIN OVERSPREADING THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THE ARCTIC AIR WILL CONTINUE TO BECOME ESTABLISHED ACROSS THE AREA SUNDAY...WITH ONLY A SMALL RISE IN TEMPERATURES EXPECTED DURING THE DAY. THE CORE OF THE COLD WILL MOVE THROUGH OUR AREA LATE SUNDAY NIGHT THROUGH TUESDAY MORNING. DANGEROUSLY COLD CONDITIONS ARE EXPECTED DURING THIS TIME. IT APPEARS THIS ARCTIC OUTBREAK WILL BE ONE OF THE MOST SEVERE SINCE FEBRUARY 1996. OUTDOOR CONDITIONS COULD BE LIFE THREATENING IF PROPER CLOTHING IS NOT WORN. FROSTBITE MAY OCCUR IN AS LITTLE AS 5 MINUTES ON EXPOSED SKIN! UTILITIES COULD EXPERIENCE THE HIGHEST HEATING DEMANDS IN DECADES. DEMAND FOR TEMPORARY SHELTER WILL ALSO BE VERY HIGH NEXT WEEK. SCHOOL ADMINISTRATORS SHOULD CLOSELY MONITOR LATER FORECASTS AND BE PREPARED TO MAKE A DECISION ON SCHOOL CLOSURES FOR MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-051200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 725 PM CST SAT JAN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY GUSTS TO NEAR GALE FORCE ARE POSSIBLE FROM SUNDAY NIGHT INTO TUESDAY...ESPECIALLY ALONG LAKE MICHIGAN. FREEZING SPRAY IS ALSO LIKELY DUE TO THE STRONG WINDS AND WAVES. SKOWRONSKI
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.